Georgia, 2006Hail and Damaging Wind in Georgia, June 4, 2006
June 4, 2006 · NWS FFC · 7 events in 6 counties and zones
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 4, 1:52 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 4, 1:52 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SUN JUN 4 2006
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
WEAK SHORT WAVE WILL ROTATING AROUND LOW ANCHORED OVER NORTH EAST
WILL A WEAK SURFACE BOUNDARY CLOSE TO NORTHEAST PORTIONS OF
FORECAST AREA THROUGH THE EVENING HOURS. LINE OF CONVECTION
ASSOCIATED WITH THIS BOUNDARY HAS HELD TOGETHER THROUGH KENTUCKY
AND EASTERN TENNESSEE THIS AFTERNOON. ISOLATED CONVECTION NOTED
OVER NORTHWEST GEORGIA AHEAD OF THIS LINE AS WELL. HAVE ADDED
ISOLATED POPS TO NORTH GEORGIA THROUGH THIS EVENING NORTH OF THE
ATLANTA METROPOLITAN AREA. SURFACE HIGH PRESSURE BUILDS SOUTHWARD
BEGINNING TOMORROW THROUGH MIDWEEK. WILL CONTINUE DRY FORECAST
THROUGH REST OF SHORT TERM PERIODS AFTERNOON TEMPERATURES NEAR
NORMAL AND OVERNIGHT LOWS BELOW NORMAL.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
EXTENDED MODELS CONTINUE TO DIGRESS WITH ECMWF SHOWING UPPER LEVEL
RIDGING BUILDING EASTWARD WHILE GFS INDICATING AN UPPER LEVEL
TROUGH DURING THE SAME TIME FRAME. CONFIDENCE IN GFS SOLUTION LOW
DUE TO LACK OF CONTINUITY. WILL WAIT TO SEE WHAT NEXT COUPLE OF
RUNS PRODUCE. WILL CONTINUE CURRENT FORECAST HOLDING OFF ON PRECIP
UNTIL WEDNESDAY NIGHT AND THEN AGAIN BEGINNING FRIDAY THROUGH
THE WEEKEND. HIGHS WILL BE ABOUT 5 DEGREES ABOVE NORMAL WITH NEAR
NORMAL LOWS FOR THIS TIME OF YEAR.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 62 83 59 82 / 10 0 0 5
ATHENS 59 87 56 86 / 10 0 0 5
GAINESVILLE 60 84 57 83 / 20 5 5 5
ROME 57 87 53 87 / 20 5 5 5
COLUMBUS 66 88 61 88 / 5 0 0 5
MACON 59 90 58 88 / 5 0 0 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
12
Hazardous weather outlook, Jun 4, 1:57 PM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT SUN JUN 4 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
257 PM EDT SUN JUN 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS EXTREME NORTH GEORGIA.
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE AND AN ASSOCIATED UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY AND INTO THE
SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING
WINDS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING.
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN
TENNESSEE WILL MOVE SOUTHEAST INTO EXTREME NORTH GEORGIA THROUGH 10
PM. THE ATMOSPHERE AHEAD OF THESE THUNDERSTORMS WILL DESTABILIZE
THIS AFTERNOON ALLOWING FOR ADDITIONAL CONVECTIVE DEVELOPMENT. CAPE
VALUES NEAR 1500 AND LIFTED INDICES OF -2 TO -4 INDICATE ISOLATED
SEVERE STORMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT...AND THEN AGAIN
FRIDAY AND SATURDAY. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST
STATEMENTS AND BE PREPARED FOR POSSIBLE ACTIVATION.
In the hours before
Special weather statement, Jun 4, 1:36 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT SUN JUN 4 2006
GAZ020-021-041930-
236 PM EDT SUN JUN 4 2006
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHEROKEE AND
BARTOW COUNTIES INCLUDING LAKE ALLATOONA UNTIL 330 PM EDT...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CASSVILLE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES FROM
THE NORTHWEST TOWARD LAKE ALLATOONA.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. PEOPLE ON THE LAKE SHOULD BE PREPARED TO TAKE
SHELTER. BOATERS SHOULD SEEK SHELTER NOW. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
15
Hail, Chattooga
- When
- June 4, 3:10 PM EST to 3:13 PM EST
- Where
- Chattooga County, 1 mi NW of Tidings
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.433, -85.267
The Floyd County Sheriff, while driving through southern Chattooga county on U.S. Highway 27, observed penny-sized hail.
Hail, Floyd
- When
- June 4, 3:17 PM EST to 3:45 PM EST
- Where
- Floyd County, 3 mi N of Armuchee
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.417, -85.167
Several reports of hail ranging in size from pennies to quarters were reported across north Floyd county. The public reported quarter-sized hail north of Rome near Mount Berry and penny-sized hail was reported north of Armuchee. The Floyd County Sheriff also observed penny-sized hail while driving north of Armuchee on U.S. Highway 27 near the Chattooga county line. Pea-sized hail was reported by the public in the Shannon area.
Hail, Polk
- When
- June 4, 4:28 PM EST to 4:35 PM EST
- Where
- Polk County, Rockmart
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.000, -85.050
The public reported penny-sized hail.
Hail, Paulding
- When
- June 4, 4:41 PM EST to 4:50 PM EST
- Where
- Paulding County, 4 mi E of Yorkville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.917, -84.917
The public reported quarter-sized hail west of Dallas between Dallas and Yorkville and penny-sized hail in New Hope.
Hail, Haralson
- When
- June 4, 4:58 PM EST to 5:02 PM EST
- Where
- Haralson County, Draketown
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.817, -85.050
The public reported penny-sized hail.
Hail, Carroll
- When
- June 4, 5:13 PM EST to 5:30 PM EST
- Where
- Carroll County, 1 mi NW of Villa Rica
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.750, -84.933
Amatuer radio operators and the public reported penny to quarter-sized hail in the Villa Rica area.
Thunderstorm Wind, Carroll
- When
- June 4, 5:30 PM EST to 5:35 PM EST
- Where
- Carroll County, Villa Rica
- Measured
- 38 kt (44 mph) estimated gust
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.733, -84.917
The public reported that five to six small trees were blown down.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Idaho, June 4, 20061 injured · $100,000 · F2 · 1 event
- Hail and Damaging Winds in Tennessee, June 4, 2006$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, June 4, 200670 kt wind · 24 events
- Damaging Winds in Montana, June 4, 200666 kt wind · 18 events
- Hail and Damaging Winds in West Virginia, June 4, 20061 in hail · 15 events
- Hail in Florida, June 4, 20061 in hail · 6 events
- Damaging Winds in Alabama, June 4, 200650 kt wind · 5 events
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, June 4, 2006$12,000 · 60 kt wind · 1 event
- Hail in Ohio, June 4, 20061 in hail · 4 events
- Hail and Damaging Winds in Idaho, June 4, 200660 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514320, 5514315, 5514316, 5514317, 5514321, 5514318, 5514319.